Will High Blood Pressure Cause You To Shake?

Question

Asked by trl47807

Will High Blood Pressure Cause You To Shake?

I have recently started medication for hypothyroidism. I know that at my last two doctor appointments my blood pressure must have been elevated because the doctor said that they could have been better and asked if a blood pressure problem runs in my family. I does -- my mom, uncle, aunt, and grandfather all had hypertension.

For a few years now I have been getting tremors, not just my hands, but all over my body. Is my shaking related to my blood pressure?

Answer

First of all, I'm not sure the shaking you are experiencing is due to high blood pressure. It seems more likely that it's related to your thyroid issue or an issue with the dose of medication you're on for it. Perhaps you could contact your pharmacist to see if it's a side effect of the medicine or a dosage issue? The best source of information will be the doctor who put you on the medication and took your blood pressure. You should make an appointment with him as soon as possible. He may be able to adjust the dose of your medication or make other changes to your treatment plan so that you're not experiencing this symptom.

Here are some links you might of use in the meantime:

Sunshine to Lower Blood Pressure

Have High Blood Pressure? Don't Eat These Foods

10 Things to Do This Month to Lower Your Blood Pressure

Answered by Lisa Nelson, RD, LN